The effect of enzyme induction on the metabolism of disopyramide in man

Br J Clin Pharmacol. 1981 Mar;11(3):279-85. doi: 10.1111/j.1365-2125.1981.tb00535.x.

Abstract

1 The effects of rifampicin, phenytoin, and disopyramide treatments on the metabolism of disopyramide were studied in patients and volunteers. 2 Rifampicin treatment markedly increased the metabolism of disopyramide. 3 Phenytoin had effects similar to those of rifampicin. The effect subsided in 2 weeks after stopping the treatment. 4 The metabolism of disopyramide seemed fastest in the patient group with the higher dose of disopyramide. Both in patients and volunteers a significant increase occurred in the urinary mono-N-dealkyldisopyramide/disopyramide ratio during the first week of disopyramide therapy. This change can partly be due to pharmacokinetic differences between disopyramide and its metabolite. The inducing effect of disopyramide remained uncertain.

Publication types

  • Research Support, Non-U.S. Gov't

MeSH terms

  • Adult
  • Disopyramide / metabolism*
  • Disopyramide / pharmacology
  • Enzyme Induction*
  • Female
  • Humans
  • Male
  • Middle Aged
  • Phenytoin / pharmacology
  • Pyridines / metabolism*
  • Rifampin / pharmacology
  • Time Factors

Substances

  • Pyridines
  • Phenytoin
  • Disopyramide
  • Rifampin